Forskning
Udskriv Udskriv
Switch language
Region Hovedstaden - en del af Københavns Universitetshospital
Udgivet

Subacute fat-embolism-like syndrome following high-volume intramuscular and accidental intravascular injection of mineral oil

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Potential pharmacobezoar formation of large size extended-release tablets and their dissolution - an in vitro study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Utilization of lipid emulsion therapy in fatal overdose cases: an observational study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Recreational drug use at a major music festival: trend analysis of anonymised pooled urine

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Potential pharmacobezoar formation of large size extended-release tablets and their dissolution - an in vitro study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Techniques used to prevent gastrointestinal absorption

    Publikation: Bidrag til bog/antologi/rapportBidrag til bog/antologiForskningpeer review

  3. Utilization of lipid emulsion therapy in fatal overdose cases: an observational study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  4. Ventrikelaspiration er meget sjældent indiceret ved forgiftninger

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Vis graf over relationer

Objective. We present a rare case of subacute fat-embolism-like syndrome (FES-like) following intravascular injection of mineral oil-steroid solution with delayed diagnosis, acute onset of pulmonary distress, and transient clinical deterioration. Case report. A 40-year-old man was admitted following as a pedestrian being hit by a car. Examinations revealed sternum fracture and lung contusion. The patient was discharged with oral analgesics. Seven days later he returned presenting with coughing, hemoptysis, elevated leucocytes, and increased C-reactive protein. Chest radiograph revealed basal infiltrations. Suspecting pneumonia, the patient was discharged with antibiotics. Unkown to the clinicians, the patient had self-administered a mineral oil with added anabolic steroids by intramuscular injections for cosmetic purposes. The patient had observed blood on aspiration, and then relocated the needle before injecting 140 ml in his biceps muscle. Shortly after, the patient described near fainting and hemoptysis suggesting an accidental intravascular injection. Over the next 3 days the patient experienced increasing shortness of breath and hemoptysis. Examinations confirmed the diagnosis and the patient was treated with organ-specific supportive measures, tranexamic acid, and prednisolone and discharged after 11 days in the hospital. Conclusion. Subacute FES-like was associated with injection of body filler in muscle tissue. FES-like can mimic pneumonia, posttraumatic lung injury, and other more frequent causes to respiratory failure.

OriginalsprogEngelsk
TidsskriftClinical toxicology (Philadelphia, Pa.)
Sider (fra-til)1-3
Antal sider3
ISSN1556-3650
DOI
StatusUdgivet - 14 feb. 2015

ID: 44985928